Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 181, NWS Louisville, KY

August 25, 2007Adair County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 25, 2007, 3:29 PM CDT for Adair County, Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2007, 3:29 PM CDT (20:29 UTC)
Expired
Aug 25, 2007, 4:15 PM CDT
In force
46 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Adair County, KY

The radar

The Louisville radar (KLVX), 113 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 375 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
375 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 1:50 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Aug 25, 1:50 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
250 PM EDT SAT AUG 25 2007

.SHORT TERM (TONIGHT AND SUNDAY)...

AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE LOWER OHIO VALLEY OVER
THE NEXT 24 HOURS AND WILL GIVE US AT LEAST A CHANCE FOR SOME MUCH
NEED RAINFALL. AT 18Z A SURFACE COOL FRONT WAS LOCATED FROM NORTH
CENTRAL OHIO... SOUTHWEST TO AROUND EVANSVILLE INDIANA AND WILL
CONTINUE TO MOVE SLOWLY SOUTHEAST THIS AFTERNOON. A FEW SHOWERS AND
THUNDERSTORMS HAD DEVELOPED AHEAD OF THE SYSTEM AND SOME ADDITIONAL
STORMS ARE POSSIBLE. THE MAIN FORECAST CHALLENGE WILL BE HOW LONG TO
HOLD ONTO PRECIPITATION TONIGHT AND SUNDAY. EARLIER FORECAST MODELS
PUSHED THE FRONT SOUTH OF THE AREA EFFECTIVELY ENDING THE
PRECIPITATION TONIGHT. THE CURRENT MODEL RUNS SHOW A LITTLE WAVE
FORMING ON THE FRONT AND IS VERIFIED BY THE LATEST WATER VAPOR
SATELLITE PICTURES THAT SHOW A S/W DIGGING INTO IOWA AND MISSOURI
THIS AFTERNOON. SO WE EXPECT AN AREA OF LOW PRESSURE TO DEVELOP
ALONE THE FRONT TONIGHT AND SHARPEN UP ACROSS SOUTHERN KENTUCKY
SUNDAY MORNING. IN THIS AREA WE WILL HOLD ONTO HIGHER POPS THROUGH
MID DAY SUNDAY.

TEMPERATURES HAVE BEEN INTERESTING ACROSS THE NORTHERN PORTION OF
THE FORECAST AREA THIS AFTERNOON WITH READINGS STRUGGLING REACH 90.
THE SOUTH WILL SEE TEMPERATURES CLIMB INTO THE UPPER 90S.

WITH A NORTHEAST FLOW SUNDAY TEMPERATURES ACROSS THE AREA SHOULD
REMAIN IN THE MID AND UPPER 80S.  --JA

.LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)...

SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...

SHORT TO MEDIUM RANGE MODELS INCLUDING GFS GLOBAL ENSEMBLES ARE IN
DECENT AGREEMENT DURING THIS TIME PERIOD.  UPPER LEVEL H5 WAVE IS
FCST TO LIFT OUT TO THE NE AT THE BEGINNING OF THE PD.  WITH BAGGY
TROF PUSHING EAST...UPSTREAM RIDGING WILL BUILD IN FROM THE WEST
WHICH WILL RESULT IN SKIES BECOMING MOSTLY CLEAR BY EARLY MONDAY
MORNING.  OVERNIGHT LOWS WILL BE COOLER THAN WHAT WEVE SEEN IN THE
PAST FEW WEEKS WITH LOWS IN THE LOWER TO MID 60S.

FOR MONDAY AND TUESDAY...AS UPPER LEVEL AND SFC RIDGING BUILD BACK
ACROSS THE REGION...MOSTLY SUNNY DAYS AND MOSTLY CLEAR NIGHTS ARE
EXPECTED.  SO HERE...BASICALLY JUST LOOKING AT A TEMPERATURE
FORECAST.  A GRADUAL WARM UP IN TEMPERATURES LOOKS LIKELY DURING THE
PERIOD WITH HIGHS ON MONDAY WARMING INTO THE UPPER 80S AND LOWER
90S.  BY TUESDAY...TEMPERATURES SHOULD WARM 2-3 DEGREES MORE WITH
READINGS IN THE LOW TO MID 90S ACROSS THE NORTH AND EASTERN SECTIONS
WITH SOME MID AND UPPER 90S ACROSS THE FAR SOUTH.  NEXT WEATHER
SYSTEM WILL SLOWLY MOVE INTO THE REGION BY WEDNESDAY.  SOME HIGH
CLOUDS ASSOCIATED WITH THIS SYSTEM WILL CAP TEMPERATURES OFF A BIT
WITH LOWER TO MID 90S EXPECTED PRETTY MUCH EVERYWHERE.  SOME
ISOLATED THUNDER WILL BE POSSIBLE BY AFTERNOON AS UPPER H5 WAVE AND
SFC FRONTAL BOUNDARY APPROACHES FROM THE WEST.

THURSDAY THROUGH SATURDAY...

12Z GFS SOLUTION IS A A BIT SLOWER WITH THE FRONTAL MOVEMENT THAN
ITS 00Z,06Z AND 00Z ENSEMBLE RUNS.  THIS WOULD SUGGEST THAT
PRECIPITATION WOULD LINGER THROUGH THE DAY ON THURS.  THIS LOOKS
PLAUSIBLE AND MAY BE SIGNALING A TREND.  RIGHT NOW...PLAN ON LEAVING
POPS INTACT THROUGH THIS PERIOD WITH SLIGHT CHC IN THE WEST AND CHC
IN THE EAST.  PRECIP SHOULD EXIT THE AREA BY THURSDAY NIGHT WITH
CLEARING SKIES IN PLACE BY FRIDAY MORNING.  FRIDAY AND SATURDAY
RIGHT NOW LOOK REALLY GOOD IN TERMS OF WEATHER FOR THE START OF THE
HOLIDAY WEEKEND.  MOSTLY SUNNY SKIES ARE EXPECTED AS SFC HIGH
PRESSURE IS FCST TO HOLD SWAY ACROSS THE OHIO VALLEY.  HIGH TEMPS
LOOK TO TOP OUT IN THE LOW TO MID 80S ON BOTH DAYS.  HAVE GENERALLY
TRENDED TEMPS CLOSE THE 00Z GFS ENSEMBLE MEANS WHICH LOOK GOOD IN
THE REGIONAL COLLABORATION.

-MJ

&&

AVIATION (FOR 18Z TAFS)...

A WEAK COOL FRONT WILL DROP ACROSS CENTRAL KENTUCKY DURING THIS
FORECAST PERIOD. A FEW SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON ALONG AND AHEAD OF THE FRONT BUT WIDESPREAD RAIN IS NOT
EXPECTED. VFR CONDITIONS ARE EXPECTED BUT SOME MVFR CIGS AND VSBYS
WILL BE POSSIBLE IN THUNDERSTORMS. --JA

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
Hazardous weather outlook, Aug 25, 3:00 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EDT SAT AUG 25 2007

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-260830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
400 PM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA THIS
EVENING AS A COOL FRONT SWEEPS THROUGH THE REGION. THE STRONGEST
STORMS ARE EXPECTED OVER THE BLUEGRASS REGION CENTRAL KENTUCKY.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH....
FREQUENT CLOUD TO GROUND LIGHTNING... AND A BRIEF PERIOD OF HEAVY
RAIN. SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS
THE SOUTHEAST PORTION OF THE OUTLOOK AREA INTO SUNDAY MORNING
ALTHOUGH SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY.

A CHANCE OF THUNDERSTORMS EXISTS ON WEDNESDAY AND THURSDAY.  AT THIS
TIME...NO ORGANIZED SEVERE WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JA/MJ

In the hours before

Special weather statement, Aug 25, 10:30 AM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1130 AM EDT SAT AUG 25 2007

KYZ026-027-061>066-070>078-081-082-252000-
OHIO KY-GRAYSON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...BEAVER DAM...LEITCHFIELD...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...
GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...
BURKESVILLE...ALBANY
1130 AM EDT (1030 AM CDT) SAT AUG 25 2007

...HOT TEMPERATURES EXPECTED AGAIN THIS AFTERNOON...

AFTERNOON TEMPERATURES IN THE UPPER 90S WILL OCCUR ACROSS
SOUTH-CENTRAL KENTUCKY AGAIN TODAY. THESE TEMPERATURES WILL COMBINE
WITH HUMIDITY LEVELS TO PRODUCE HEAT INDEX VALUES AS HIGH AS 100
DEGREES.

DRINK PLENTY OF FLUIDS...STAY IN AIR CONDITIONED ROOMS AND WEAR
LIGHT COLORS AND LIGHT WEIGHT CLOTHING. STAY OUT OF THE SUN AND
CHECK ON THE YOUNG...ELDERLY AND PETS. NEVER LEAVE CHILDREN OR PETS
IN AN ENCLOSED VEHICLE.

THOSE WORKING OUTDOORS SHOULD REDUCE THEIR ACTIVITY...TAKE MORE
FREQUENT BREAKS AND DRINK PLENTY OF WATER. WHEN POSSIBLE...
RESCHEDULE WORK DURING THE COOLEST TIME OF THE DAY.

JSD/JA
Special weather statement, Aug 25, 2:17 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
317 PM EDT SAT AUG 25 2007

INZ090-091-KYZ029-030-252015-
BULLITT-FLOYD-HARRISON-JEFFERSON-
317 PM EDT SAT AUG 25 2007

AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 8 MILES NORTHEAST OF CORYDON...OR 15 MILES WEST OF
LOUISVILLE...AND MOVING EAST AT 35 MPH.

FREQUENT DEADLY LIGHTNING...BRIEF HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH
THIS STORM.

THIS STORM WILL BE...
  5 MILES SOUTH OF NEW ALBANY BY 325 PM EDT.
  NEAR SHIVELY BY 330 PM EDT.
  NEAR LOUISVILLE BY 335 PM EDT.
  NEAR OKOLONA BY 340 PM EDT.
  NEAR HIGHVIEW BY 345 PM EDT.
  NEAR FERN CREEK BY 350 PM EDT.

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
10 AND 48.

THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
14 AND 9.

JA
Special weather statement, Aug 25, 3:08 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
408 PM EDT SAT AUG 25 2007

KYZ030-252045-
JEFFERSON-
408 PM EDT SAT AUG 25 2007

...STRONG THUNDERSTORM MOVING THROUGH LOUISVILLE METRO...

AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LOUISVILLE INTERNATIONAL AIRPORT AND MOVING
EAST AT 25 MPH.

CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH
RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR HIGHVIEW BY 415 PM EDT.
  NEAR FERN CREEK BY 420 PM EDT.
  6 MILES SOUTH OF MIDDLETOWN BY 425 PM EDT.

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
32 AND 48.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

MJ
Special weather statement, Aug 25, 3:17 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
417 PM EDT SAT AUG 25 2007

KYZ064-065-077-252045-
ADAIR-GREEN-TAYLOR-
317 PM CDT SAT AUG 25 2007

...STRONG THUNDERSTORM MOVING THROUGH SOUTHERN GREEN COUNTY...

AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF GREENSBURG...OR 42 MILES
NORTH OF CELINA...AND MOVING EAST AT 10 MPH.

CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH
RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

MJ

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.